Volume 13, issue 4 (2013)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 19
Issue 6, 2677–3215
Issue 5, 2151–2676
Issue 4, 1619–2150
Issue 3, 1079–1618
Issue 2, 533–1078
Issue 1, 1–532

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

Author Index
The Journal
About the Journal
Editorial Board
Subscriptions
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Ethics Statement
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
To Appear
 
Other MSP Journals
Non-left-orderable double branched coverings

Tetsuya Ito

Algebraic & Geometric Topology 13 (2013) 1937–1965
Abstract

We develop a method to show the fundamental group of the double branched covering of links is not left-orderable by introducing a notion of coarse presentation. Like usual group presentations, a coarse presentation is given by a set of generators and relations, but inequalities are allowed as relations. By using coarse presentations, we give a family of links whose double branched covering has non-left-orderable fundamental group. Our family of links includes many known and new examples.

Keywords
left-orderable groups, coarse presentation, double branched coverings, L–space
Mathematical Subject Classification 2010
Primary: 57M05
Secondary: 57M12, 57M27
References
Publication
Received: 13 April 2012
Revised: 14 February 2013
Accepted: 16 February 2013
Published: 24 May 2013
Authors
Tetsuya Ito
Research Institute for Mathematical Sciences
Kyoto University
Sakyo-ku, Kyoto 606-8502
Japan
http://www.kurims.kyoto-u.ac.jp/~tetitoh/